Affordable Access

Cyclosporine-induced folliculodystrophy.

Authors
  • Heaphy, Michael R Jr
  • Shamma, H Nicholas
  • Hickmann, Martha
  • White, Michael J
Type
Published Article
Journal
Journal of the American Academy of Dermatology
Publisher
Elsevier
Publication Date
Feb 01, 2004
Volume
50
Issue
2
Pages
310–315
Identifiers
PMID: 14726894
Source
Medline
License
Unknown

Abstract

We describe a 34-year-old kidney transplant patient who developed a distinct cutaneous side-effect to cyclosporine manifested as an infiltrated appearance to the skin with abundant flesh-colored, follicular papules predominantly affecting the ears, nose, and surrounding areas of the face, but also the trunk and extremities. The clinical and histologic findings in this case closely match those presented in 2 previous case reports, in which immunosuppressive doses of cyclosporine appeared to be causative. We present a detailed report of the clinical and histologic findings that are unique to these 3 cases and we introduce a theory, based on the recent in vitro studies involving cyclosporine, to help explain the pathogenic events induced by cyclosporine in these patients. We propose the term "cyclosporine induced folliculodystrophy" or CIF as an appropriate name for this distinct clinicohistopathologic entity. Finally, we set forth 3 clinical and 4 histopathologic criteria upon which the diagnosis of CIF can be made.

Report this publication

Statistics

Seen <100 times